Previous |  Up |  Next


weight; tightness; $G_\delta $-modification; character; Lindelöf degree; homogeneous space
Given a space $X$, its $G_\delta $-subsets form a basis of a new space $X_\omega $, called the $G_\delta $-modification of $X$. We study how the assumption that the $G_\delta $-modification $X_\omega $ is homogeneous influences properties of $X$. If $X$ is first countable, then $X_\omega $ is discrete and, hence, homogeneous. Thus, $X_\omega $ is much more often homogeneous than $X$ itself. We prove that if $X$ is a compact Hausdorff space of countable tightness such that the $G_\delta $-modification of $X$ is homogeneous, then the weight $w(X)$ of $X$ does not exceed $2^\omega $ (Theorem 1). We also establish that if a compact Hausdorff space of countable tightness is covered by a family of $G_\delta $-subspaces of the weight $\leq c=2^\omega $, then the weight of $X$ is not greater than $2^\omega $ (Theorem 4). Several other related results are obtained, a few new open questions are formulated. Fedorchuk's hereditarily separable compactum of the cardinality greater than $c=2^\omega $ is shown to be $G_\delta $-homogeneous under CH. Of course, it is not homogeneous when given its own topology.
[1] Arhangel'skii A.V.: On cardinal invariants. In: General Topology and its Relations to Modern Analysis and Algebra 3. Proceedings of the Third Prague Topological Symposium, 1971, 37-46. Academia Publishing House, Czechoslovak Academy of Sciences, Prague, 1972. MR 0410629
[2] Arhangel'skii A.V.: Structure and classification of topological spaces and cardinal invariants. Russian Math. Surveys 33 (1978), 33-96. MR 0526012
[3] Arhangel'skii A.V.: Topological homogeneity, topological groups and their continuous images. Russian Math. Surveys 42 (1987), 83-131. MR 0898622
[4] Arhangel'skii A.V.: Homogeneity of powers of spaces and the character. Proc. Amer. Math. Soc. 133 (2005), 2165-2172. MR 2137884 | Zbl 1068.54005
[5] Arhangel'skii A.V.: A weak algebraic structure on topological spaces and cardinal invariants. Topology Proc. 28 1 (2004), 1-18. MR 2105445
[6] Arhangel'skii A.V., van Mill J., Ridderbos G.J.: A new bound on the cardinality of power homogeneous compacta. Houston J. Math., to appear.
[7] Balogh Z.: On compact Hausdorff spaces of countable tightness. Proc. Amer. Math. Soc. 105 (1989), 755-764. MR 0930252 | Zbl 0687.54006
[8] Dow A.: An introduction to applications of elementary submodels to topology. Topology Proc. 13 (1988), 17-72. MR 1031969 | Zbl 0696.03024
[9] Engelking R.: General Topology. PWN, Warszawa, 1977. MR 0500780 | Zbl 0684.54001
[10] Fedorchuk V.: On the cardinality of hereditarily separable compact Hausdorff spaces. Soviet Math. Dokl. 16 (1975), 651-655. Zbl 0331.54029
[11] Kunen K.: Box products of compact spaces. Trans. Amer. Math. Soc. 240 (1978), 307-316. MR 0514975 | Zbl 0386.54003
[12] Levy R., Rice M.D.: Normal $P$-spaces and the $G_\delta $-topology Colloq. Math. 44 (1981), 227-240. MR 0652582
[13] Meyer P.R.: The Baire order problem for compact spaces. Duke Math. J. 33 (1966), 33-40. MR 0190897 | Zbl 0138.17602
[14] Pytkeev E.G.: About the $G_\lambda $-topology and the power of some families of subsets on compacta. Colloq. Math. Soc. Janos Bolyai, 41. Topology and Applications, Eger (Hungary), 1983, pp.517-522. MR 0863935
[15] de la Vega R.: A new bound on the cardinality of homogeneous compacta. Topology Appl., to appear. MR 2239075 | Zbl 1098.54002
Partner of
EuDML logo